Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Have GERD with foul smelling urine. Took lanseprazol. Did urine test. Sign of nephritis?

User rating for this question
Very Good
Answered by

Practicing since : 1976
Answered : 1872 Questions
i may have nephritis(?)hello. i am 34 y.o. male with gerd, have been taking a ppi for 2 years. About 8 months ago i noticed darker yhan usual, foul smelling urine especially in the morning. recently my kidneys started hurting. no other symptoms. my doc did.a urine test chemical and biology both negative. i stopped taking the lanseprazol for a day and the pain receded but the acid increased which tells me that it may be from the ppi. if so, and i stop taking the ppi which may have caused kidney damage and/or nephritis, can my kidneys heal themselves or do i need treatment?
Posted Fri, 24 May 2013 in General Health
Answered by Dr. Rajiv K Khandelwal 18 minutes later

Thank you for your query.

Nephritis is diagnosed when certain investigative parameters are met. As mentioned by you the urine is normal but you have not mentioned about the blood tests.

Urine may smell foul for a number of reasons and the morning urine may be concentrated and more smelly which seems to be with you. Hence I suggest that you need not worry. To clear your doubts you can discuss with your doctor and get a kidney function test done.

Kidney involvement with Lansoprazole has not been commonly reported in literature.

I hope I have answered your query to your satisfaction. Please revert back in case you need any clarifications or would like to share more facts.

Wishing you an early recovery.


Rajiv K Khandelwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor